MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550250-08
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device will not be returned for evaluation, the device was reportedly discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly tortuous and mildly calcified lesion in the left anterior descending artery.An unspecified stent was deployed; however, a dissection was noted.A 2.5x08mm xience sierra stent delivery system (sds) was prepped per the instructions for use and visually inspected with no noted issues.An attempt to advance the sds to treat the dissection was made, but resistance with the previously deployed stent was felt and could not cross.The sds was removed but again resistance with the deployed stent was felt.When the sds was removed it was noted that the stent was missing.An x-ray was performed on the patient to attempt and locate the stent; however, it could not be seen.The guiding catheter was removed and cut to try and locate the stent, but it was not in the guiding catheter.It is unknown when the stent dislodged or where it is located.The procedure was successfully completed without additional intervention.There were no adverse patient sequela and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Device coding: 2017 - distal to stent.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The xience sierra everolimus eluting coronary stent system instructions for use (ifu) states: when treating multiple lesions within the same vessel, stent the distal lesion prior to stenting the proximal lesion.Stenting in this order obviates the need to cross the proximal stent during placement of the distal stent, and reduces the chances of damaging or dislodging the proximal stent.In this case, it is possible the ifu deviation may have caused or contributed to the reported stent dislodgement.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely interaction with the previously deployed stent during the attempt to cross distally caused the reported failure to advance.The device was then retracted and met resistance with the previously deployed stent causing the reported difficulty to remove and subsequent stent dislodgement with the patient effect of foreign body in patient.There is no indication of a product quality issue with respect to manufacture, design or labeling.

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8846566
Report Number2024168-2019-10479
Device Sequence Number19525266
Product Code NIQ
UDI-Device Identifier08717648227073
UDI-Public08717648227073
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2020
Device Catalogue Number1550250-08
Device Lot Number9031141
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date07/31/2019
Supplement Report FDA Received Date09/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;